TITLE

AN ALGORITHM FOR LARGE SET PARTITIONING PROBLEMS

AUTHOR(S)
Marsten, Roy E.
PUB. DATE
January 1974
SOURCE
Management Science;Jan1974, Vol. 20 Issue 5, p774
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
An algorithm is presented for the special integer linear program known as the set partitioning problem. This problem has a binary coefficient matrix, binary variables, and unit resources. Furthermore, all of its constraints are equations: In spite of its very special form, the set partitioning problem has many practical interpretations. The algorithm is of the branch and bound type. A special class of finite mappings is enumerated rather than the customary set of binary solution vectors. Linear programming is used to obtain bounds on the minimal costs of the subproblems that arise. Computational results are reported for several large problems.
ACCESSION #
7019858

 

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics